What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 22, 2:43 PM EST, 17 minutes earlier.
Area forecast discussion, Jun 22, 2:43 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
343 PM EDT Sat Jun 22 2019
.NEAR TERM [Through Tonight]...
Severe weather threat through early tonight north of I-10 then
patchy fog likely again across much of the area late tonight.
Showers and thunderstorms will continue developing southward
across the SPC slight risk area through early tonight, which
encompasses the area just northwest of Dothan and Tallahassee
to just southwest of Valdosta. The main uncertainty regards
the coverage of thunderstorms, whether they are more isolated
or widespread, as there is still significant model disparity.
The HREF and WRF-NMM have had the best handle on evolution
thus far, and support scattered coverage, w/ precip potential
in the 40-50 pct category. This activity is being driven by a
mid-level shortwave and steeper low to mid-level lapse rates
within a west-northwest flow aloft. The environment is moist
and unstable with Precipitable Water values near 1.8 inches
and Mixed Layer CAPE over 3k J/kg. Bulk Shear (0-6 km) is on
the order of 20 knots, so the main storm mode should be multi-
cell clusters, which may begin to develop into a line as the
activity translates southeast around 25 mph. Primary threat
is damaging winds given steep low to mid-level lapse rates
and larger near surface temperature-dewpoint spreads, which
will focus in the 4-5 pm to 11 pm time frame. There is some
low to mid-level veering in the wind profile, so any storms
with rotating updrafts would be more conducive to producing
isolated, mainly sub-severe hail. Cannot rule out flooding
concerns as well where storms have a tendency to train, but
this should be of the ponding, poor drainage-type.
Our attention then turns to patchy fog across much of the
area late tonight. Model soundings indicate an elevated
inversion around 1.5k ft, which would tend to favor low
clouds, but given light winds and clearing skies, cannot
rule out some patchy dense fog as well.
.SHORT TERM [Sunday Through Monday Night]...
We'll be under the influence of high amplitude ridging between two
shortwaves on Sunday and the resultant subsidence and dry air
should keep convective activity at bay for much of the region. The
weak secondary wave should pass overhead unnoticed on Sunday
night, with ridging prevailing once again on Monday with almost
unmentionable PoPs. Heat will be the bigger issue, with highs
reaching the upper 90s both afternoons and heat indices generally
between 100-105 degrees.
.LONG TERM [Tuesday Through Saturday]...
Steering flow will transition to WNW starting Tuesday which will
pin the seabreeze to the coast and mainly affect areas south of
Interstate-10. However, with a frontal boundary forecast to be
north or northwest of us through much of next week, Tuesday
through Thursday could feature the difficult to forecast MCS
dropping into the region late each afternoon and evening. By the
end of the week and into the weekend flow will veer easterly and
then southerly and we should transition back to a more typical
summertime seabreeze pattern. Highs will gradually drop through
the week back to the lower 90s which is also more typical of this
time of year.
&&
.AVIATION...
[Through 18Z Sunday]
Both vicinity and brief TSRA possible at all terminals beginning
in the 18Z-22Z time frame and ending 23Z-03Z, except ECP. Cannot
rule out brief MVFR/IFR restrictions in TSRA. Otherwise, VFR at
all terminals until 06-09Z, when cigs and vsbys lower into MVFR/
IFR, with brief LIFR possible at DHN. Returning to VFR 12-14Z.
The exception is ECP with VFR prevailing through the TAF period.
&&
.MARINE...
Generally, light winds and low seas are forecast for the next
several days. Keep in mind that we do expect afternoon
enhancements in wind and chop near the coast.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.HYDROLOGY...
Widespread average rain amounts over the next week do not warrant
any flooding concerns, with little or no rain expected through
early this week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 97 74 97 76 / 10 10 0 10 10
Panama City 80 89 80 90 80 / 0 0 0 0 10
Dothan 75 96 74 96 74 / 10 10 0 10 10
Albany 75 95 74 96 75 / 40 20 0 10 10
Valdosta 75 96 73 98 76 / 30 20 10 10 0
Cross City 77 93 75 94 76 / 30 10 0 10 10
Apalachicola 80 89 79 90 79 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...LF
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...HarriganIn the hours before
Special weather statement, Jun 22, 1:09 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
209 PM EDT Sat Jun 22 2019
GAZ121>124-142-144-221900-
Randolph GA-Baker GA-Terrell GA-Calhoun GA-Clay GA-Early GA-
209 PM EDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...SOUTHERN RANDOLPH...
NORTHWESTERN BAKER...CALHOUN...NORTHEASTERN EARLY AND SOUTHWESTERN
TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 300 PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Gaines, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Gaines, Morgan, Edison, Arlington, Bellville, Bluffton, Iveys
Mill, Parksville, Carnegie, Pecan, Aycock Mill, Jones Crossing,
Martins Crossroads, Bethel, Suttons Corner, Fort Gaines-Clay Airport,
Harrisons Mill, Zetto, Moye and Cordrays Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3172 8450 3136 8456 3150 8506 3152 8505
3153 8505 3154 8504 3157 8506 3168 8505
TIME...MOT...LOC 1809Z 275DEG 19KT 3159 8497Special weather statement, Jun 22, 2:00 PM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
300 PM EDT Sat Jun 22 2019
GAZ123-125-142-144-221945-
Dougherty GA-Baker GA-Calhoun GA-Early GA-
300 PM EDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHWESTERN
BAKER...CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 345 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edison, or near Morgan, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Morgan, Albany, Edison, Arlington, Leary, Walker, Iveys Mill,
Milford, Red Store Crossroads, Parksville, Lockett Crossing, South
Albany, Southwest Ga Regional A/P, Holt, Ducker, Cordrays Mill,
Commissary Hill, Turman and Bermuda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3132 8430 3131 8434 3128 8434 3145 8481
3162 8475 3162 8412
TIME...MOT...LOC 1900Z 286DEG 19KT 3151 8471Special weather statement, Jun 22, 2:44 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM EDT Sat Jun 22 2019
FLZ018-027-118-127-128-222030-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Coastal Taylor FL-
344 PM EDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crawfordville to near St. Marks. Movement
was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crawfordville, St. Marks, Newport, Shadeville, Hells Half Acre, Port
Leon, Wakulla Beach, Hyde Park and Plum Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3009 8432 3021 8436 3027 8395 3019 8394
3019 8395 3017 8393 3008 8392
TIME...MOT...LOC 1943Z 274DEG 15KT 3019 8427 3012 8423